Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 235, NWS Nashville, TN

May 25, 2006Houston County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 25, 2006, 10:23 PM CDT for Houston County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2006, 10:23 PM CDT (03:23 UTC)
Expired
May 25, 2006, 10:49 PM CDT
In force
26 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Houston County, TN

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 5:16 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1906 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1906 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1400 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.8
Supercell composite
9.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 10:08 PM CDT, 15 minutes earlier.

Area forecast discussion, May 25, 10:08 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1008 PM CDT THU MAY 25 2006

.UPDATE...LOW PRESSURE OVER GREAT LAKES WITH TRAILING COLD FRONT
SLOWLY APPROACHING IN/EVV/SGF. SECONDARY BOUNDARY OVER NORTH IL/IA.
AHEAD OF FIRST BOUNDARY...NUMEROUS STRONG TO SEVERE THUNDERSTORMS
WERE RUMBLING ACROSS KY. INDIVIDUAL CELLS MOVING MAINLY EAST WITH
ACTIVITY GRADUALLY SHIFTING TOWARD MID TN. SEVERE WX HAS BEEN
MAINLY IN FORM OF LARGE HAIL...BUT SOME STORMS SHOWING STRONG
ROTATION. WE EXPECT SOME STRONGLY ROTATING SUPERCELLS TO MOVE
INTO NORTH MID TN NEXT COUPLE OF HOURS. EVENING SOUNDING SHOWS
GOOD INSTABILITY AND CONDITION STILL QUITE WARM AND HUMID...SO
EXPECT ACTIVITY TO REMAIN STRONG TO SEVERE FOR SEVERAL HOURS YET
ACROSS NORTH HALF OF MID TN. WOULD NOT BE SURPRISED IF ANOTHER
WATCH BOX IS NEEDED OVERNIGHT...PROBABLY SVR WATCH. STORMS WILL
BECOME MORE LINEAR AND GRADUALLY DIMINISH VERY LATE IN THE NIGHT.

HIGH POPS ARE IN THE FORECAST AND SEVERE POTENTIAL IS MENTIONED ALL
ZONES. FORECAST IS ON TRACK AND UPDATES WILL BE ISSUED MAINLY FOR
WATCH CHANGES.

&&

.PREV DISCUSSION... (ISSUED 331 PM CDT THU MAY 25 2006)

DISCUSSION...
STRONG LOW PRESSURE CENTER CONTINUES OVER THE GREAT LAKES MOVING
SLOWLY EASTWARD. ASSOCD FRONT EXTENDS SWWD FROM THE LOW INTO THE SRN
PLAINS. SWLY SFC FLOW CONTINUES OVER THE AREA WITH EXTENSIVE LOW
LEVEL MOISTURE. SEVERAL SFC BOUNDARIES NOTED OVER THE MIDSTATE
AND WILL LIKELY SERVE AS FIRING POINTS FOR CURRENT AND FUTURE
CONVECTIONS. WENT A BIT HIGHER THAN MOS TONIGHT FOR POPS DUE TO THE
EXTENSIVE MOISTURE AND THE RELATIVELY UNSTABLE ATMOSPHERE.

TIME SECTIONS OVER THE AREA INDICATE A LARGE SLUG OF DRY AIR WILL
MOVE IN OVER THE AREA TOMORROW WITH RH BELOW 10% IN MANY PLACES
ABOVE 700 MB. POPS ARE REDUCED TO AROUND 20-40 PCT FOR FRI AND
10-20 PCT FRI NIGHT. AS THE GREAT LAKES SFC LOW MOVES ON TO THE
EAST...SLY FLOW WILL CONTINUE OVER THE AREA...BUT THE MID LEVEL
SUPPORT WILL DEVELOP MUCH FURTHER NORTH AND WEST.  THUS POPS WILL
BE A BIT LOWER AND MORE DIURNAL IN NATURE.

MOS TEMPS AND POPS ARE IN REASONABLE AGREEMENT WITH NO SIGNIFICANT
DEVIATIONS PLANNED.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

13
Hazardous weather outlook, May 25, 5:30 AM CDT, 16 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT THU MAY 25 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-261030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT THU MAY 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE WEATHER BOTH TODAY AND TONIGHT...
WITH THE MOST LIKELY TIME FRAME BEING THIS AFTERNOON...AND AFTER
MIDNIGHT TONIGHT. THE THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE EXPECTED TO AFFECT THE MID STATE AGAIN FRIDAY.
AGAIN...SOME COULD PRODUCE STRONG WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

BECAUSE OF THE ISOLATED NATURE OF THE SEVERE WEATHER EXPECTED...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED AT
THIS TIME.

GIRODO

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 9:30 PM CDTSevere Thunderstorm WarningOHXStewart45 min
May 25, 10:12 PM CDTSevere Thunderstorm WarningOHXBenton33 min
May 25, 11:30 PM CDTSevere Thunderstorm WarningOHXBenton15 min
May 26, 12:14 AM CDTSevere Thunderstorm WarningOHXHumphreys31 min
May 26, 12:23 AM CDTSevere Thunderstorm WarningOHXDickson, Hickman37 min
May 26, 1:48 AM CDTSevere Thunderstorm WarningOHXLawrence, Lewis42 min
May 26, 2:23 AM CDTSevere Thunderstorm WarningOHXMarshall37 min
May 26, 5:53 PM CDTSevere Thunderstorm WarningOHXDickson37 min
May 26, 6:16 PM CDTSevere Thunderstorm WarningOHXBenton, Humphreys29 min
May 26, 6:30 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys30 min
May 26, 6:40 PM CDTSevere Thunderstorm WarningOHXBenton, Humphreys35 min
May 26, 6:50 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall, Rutherford, Williamson25 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.